Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 6, 2006, 5:44 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2006, 5:44 PM CDT (22:44 UTC)
- Expired
- May 6, 2006, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jasper County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:21 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 6, 3:21 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 321 PM CDT SAT MAY 6 2006 .DISCUSSION... TONIGHT THROUGH MONDAY MORNING...SHOWERS AND THUNDERSTORMS CURRENTLY MAKING THERE WAY ACROSS THE AREA AS AN MCV IS PUSHING EAST ACROSS THE RIVER. SHOWERS AND THUNDERSTORMS SHOULD PERSIST THROUGH THE AFTERNOON...BUT WE MAY GET A BREAK THIS EVENING AS THE SHORT WAVE SHIFTS EAST OF THE AREA. ANOTHER DEEPER AND MORE VIGOROUS SHORT WAVE UNDERNEATH A 90KT JET MAX IS MOVING ACROSS TEXAS. AT THE SURFACE A LOW WILL DEVELOP OVER SOUTH LOUISIANA AND SLOWLY TREK EASTWARD OVERNIGHT TONIGHT. THE LATEST GFS RUN IS NOT QUITE AS AGGRESSIVE WITH THE DEEPENING OF THE SURFACE LOW AND NOW SLOWLY MOVES IT EAST ACROSS SOUTH MISSISSIPPI TONIGHT INTO TOMORROW. EXPECT THE SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER TEXAS TO CONTINUE TO MOVE EAST TOWARDS THE AREA OVERNIGHT TONIGHT WITH THE SHORT WAVE. AS MENTIONED ABOVE EXPECT A LULL IN THE ACTIVITY THIS EVENING AS THE CONVECTION WE ARE CURRENTLY EXPERIENCING SHIFTS EAST...BUT AS THE STORM GET GOING OVER TEXAS AND MOVE ACROSS LOUISIANA EXPECT ROUND TWO OVERNIGHT TONIGHT. THE SEVER POTENTIAL FOR THE STORMS OVERNIGHT TONIGHT LOOKS VERY LIMITED. INSTABILITY LOOK MARGINAL WITH CAPES NEAR 600 J/KG...LIS OF AROUND -2 SOUTH OF I-20. LAPSE RATES OVERNIGHT WILL BE NEAR 6.0 TO 6.5 C/KM. THERE WILL BE SOME SHEAR WITH ABOUT A 25KT LOW LEVEL JET OVER THE SOUTHERN AREAS ALSO. WILL LEAVE MENTION OF STRONG OR ISOLATED SEVERE SOUTH OF I-20. ON SUNDAY THE SHORT WAVE WILL CONTINUE TO MOVE EAST AND THE FOCUS OF THE THUNDERSTORMS WILL SHIFT TO THE SOUTHEAST AND EASTERN AREAS. EXPECT POSSIBLE STRONG STORMS AGAIN TOMORROW MAINLY OVER THE EASTERN AREAS AS THERE AGAIN WILL BE DECENT INSTABILITY AND FORCING...BUT VERY LITTLE SHEAR THAT WILL BE DECREASING THROUGH THE AFTERNOON HOURS. AS FAR AS GUIDANCE POPS GOES HAVE WENT ABOVE FOR TONIGHT FOR MOST AREAS AS I EXPECT MOST AREAS TO MEASURE EITHER EARLY THIS EVENING OR EARLY TOMORROW MORNING WITH THE SECOND ROUND OF STORMS. STUCK CLOSE TO GUIDANCE TOMORROW EXCEPT FOR THE SOUTHEAST AND EAST WERE I WENT ABOVE AS THE CONVECTION SHOULD STILL BE GOING OVER THOSE AREAS. STUCK CLOSE TO GUIDANCE TEMPERATURES THROUGH MONDAY MORNING./15/ MONDAY THROUGH SATURDAY...A RATHER INTERESTING EXTENDED FORECAST SHAPING UP. THE HIGHLIGHTS FOR THE UPCOMING WEEK WILL BE WARM AND DRY CONDITIONS FOR THE FIRST PART OF THE WEEK...THEN STORMINESS FOR MID WEEK FOLLOWED BY A DECENT COLD FRONT AND COOLER TEMPS FOR LATE WEEK. MONDAY THROUGH THE FIRST PART OF TUE LOOK TO BE DRY AND WARM. THIS WILL POSSIBLE AS RETURN FLOW DEVELOPS AND THE AIRMASS MODIFIES UNDER UPPER LEVEL RIDGING. I WILL FOLLOW THE GFS AND THE GFS ENSEMBLE SOLUTION FOR THIS PERIOD WHICH SHOW THE UPPER RIDGING. AS FOR TEMPS...BASICALLY WITH WITH GUI VALUES WITH ONLY A FEW TWEAKS FOR THE ANOMALOUS LOOKING LOCATIONS. TUE WILL BE QUITE INTERESTING. GFS FORECAST SOUNDINGS SHOW THE POTENTIAL FOR SIGNIFICANT WARMING THE 90S POSSIBLE. THEY ALSO SUPPORT LITTLE IF ANY LOW-LEVEL CLOUD DEVELOPMENT ACROSS THE SE 2/3. WITH ALL THIS SAID...A POTENT LEAD DISTURBANCE IS EXPECTED TO MOVE OUT OF TX BY LATE AFTERNOON. THIS WILL INCITE DECENT CYCLOGENESIS ACROSS THE S PLAINS AND INCREASE THE MOISTURE CONVERGENCE ACROSS THE NW PORTION OF THE CWA BY LATE AFTERNOON. THERE WILL ALSO BE STEEP LAPSE RATES IN PLACE WHICH WILL LIKELY RESULT IN DECENT INSTABILITY BETWEEN 1500-2000 MLCAPE. THIS LEAD DISTURBANCE WILL LIKELY HAVE A SOLID WIND FIELD WITH IT AND MODELS ARE SUGGESTING AROUND 40-45KTS OF MID LEVEL FLOW. I WILL JUST GO WITH GUIDANCE POPS FOR LATE AFTERNOON FROM TVR TO GWO. I EXPECT THIS SYSTEM WILL BE JUST A TAD SLOWER AND WILL FOCUS MORE ACTIVITY TUE NIGHT AND THEN AGAIN ON WED. AS FOR SEVERE WX...THERE DOES SEEM TO BE SOME POTENTIAL. THE GFS IS SUFFERING FROM FEEDBACK AT THIS TIME STEP AND IS LIKELY UNDER DOING THE INSTABILITY. DUE TO THIS...I WILL MENTION SOME ISOLATED SVR AT THIS TIME IN THE HWO. WED WILL ANOTHER INTERESTING DAY. THIS PERIOD WILL BE DRIVEN BY WHAT OCCURS TUE NIGHT. EVEN WITH ALL OF THAT...A MUCH LARGER LONG WAVE TROUGH WILL MOVE OUT OF THE ROCKIES EARLY WED. THIS SYSTEM WILL BE QUITE STRONG/LARGE FOR EARLY/MID MAY. WITH THE ATMOSPHERE RESPONDING TO THIS LARGE SYSTEM...AND A POTENTIAL LINGERING SFC BOUNDARY...I FEEL WED WILL BE THE CWAS BEST POTENTIAL FOR SEEING STORMS. THERE COULD BE SOME SVR ON THIS DAY AS WELL...BUT THIS WILL REALLY DEPEND ON WHAT OCCURS TUE NIGHT. EVEN WITH THAT...THERE SEEMS TO BE TOO MUCH POTENTIAL FOR SOMETHING TO OCCUR AND I WILL JUST EXTEND WHAT I WILL TALK ABOUT FOR TUE NIGHT INTO WED AND WED NIGHT. BY WED NIGHT...A POTENTIALLY SIGNIFICANT COLD FRONT WILL MOVE THROUGH THE CWA. NOT KNOWING JUST WHAT WILL BE LEFT OF THE ATMS DURING THIS TIME...WILL JUST GO WITH GFS POPS AND SEE HOW THINGS PLAY OUT OVER THE NEXT FEW RUNS. BY THU AFTERNOON...THE FRONT WILL HAVE CLEANED OUT THE REGION AND COOLER DRIER AIR WILL QUICKLY MOVE IN. THIS SOLUTION IS SUPPORTED BY MOST ALL MED RANGE MODELS AS WELL AS THE ENSEMBLES. DUE TO INCREASED CONFIDENCE IN THIS OCCURRING...I HAVE REMOVED POPS AND WENT WITH A COOLER MAX/MIN SOLUTION. THE GUIDANCE IS ALREADY A LITTLE COOL AND BELOW CLIMO...I JUST TWEAKED DOWN A FEW LOCATIONS. IF THE EURO VERIFIES...WE WILL LIKELY SEE LOWS IN THE 40S FRI/SAT WITH HIGHS IN THE 75-80 RANGE. IM NOT TOTALLY SOLD ON THAT YET...WE WILL SEE IN THE NEXT DAY OR TWO./CME/ .AVIATION...EXPECT MVFR OCCASIONALLY IFR CONDITIONS IN RAIN AND LOW CLOUDS FOR MOST AREAS TONIGHT ESPECIALLY DURING THE EARLY MORNING HOURS./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 78 62 85 / 94 41 6 8 MERIDIAN 62 80 59 85 / 92 71 7 8 VICKSBURG 62 78 62 87 / 92 26 5 8 HATTIESBURG 64 80 64 88 / 100 80 10 7 NATCHEZ 63 78 62 84 / 94 35 3 5 GREENVILLE 58 78 60 84 / 62 20 5 9 GREENWOOD 58 76 61 82 / 83 31 5 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/CME
Hazardous weather outlook, May 6, 3:52 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 352 PM CDT SAT MAY 06 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072052- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 352 PM CDT SAT MAY 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE I-20 CORRIDOR OVERNIGHT TONIGHT. A LOW IS EXPECTED TO DEVELOP ALONG THE STALLED FRONT THAT WILL BE ACROSS THE SOUTHERN PORTIONS OF THE REGION OVERNIGHT TONIGHT. THIS WILL RESULT IN ANOTHER CLUSTER OF THUNDERSTORMS TO TRACK EAST INTO THE ARKLAMISS FROM OUT OF THE ARKLATEX REGION. INSTABILITY LEVELS AND WIND SHEAR WILL BE MARGINAL OVERNIGHT TONIGHT...BUT THERE COULD BE ENOUGH FOR STRONG THUNDERSTORMS TO DEVELOP WITH THE MAIN RISK BEING SMALL HAIL AND WIND GUSTS TO 40 MPH. AS THE LOW AND ASSOCIATED UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EAST TOMORROW THE FOCUS OF THUNDERSTORMS WILL SHIFT OVER THE SOUTHEASTERN AREAS. THERE MAY BE ENOUGH INSTABILITY AND SHEAR FOR AREAS MAINLY EAST OF I-55 AND SOUTH OF HIGHWAY 84 TO SUPPORT STRONG THUNDERSTORMS TOMORROW AFTERNOON. MOST OF THE THUNDERSTORMS SHOULD MOVE EAST OF THE AREA EARLY TOMORROW EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... A RATHER STRONG UPPER LEVEL SYSTEM...FOR EARLY MAY...WILL MOVE ACROSS THE REGION TUESDAY NIGHT THROUGH EARLY THURSDAY. THIS SYSTEM WILL MOVE INTO INCREASING MOISTURE AND INSTABILITY RESULTING IN A COUPLE ROUNDS OF THUNDERSTORMS. DUE TO THE STRENGTH OF THE SYSTEM...ANY ROUND OF STORMS WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED STRONG OR SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED UNTIL THE MIDDLE OF NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.